Alert archive / Oklahoma / Freeze Warnings in 2021
Freeze Warning 5, NWS Norman, OK
NWS Norman, OK issued this freeze warning at Nov 18, 2021, 2:46 AM CST for 16 counties in Oklahoma; 8 counties in Texas. It took effect at Nov 19, 2021, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2021, 2:46 AM CST (08:46 UTC)
- In effect from
- Nov 19, 2021, 3:00 AM CST
- Expired
- Nov 19, 2021, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 24 counties
Atoka County, OK, Bryan County, OK, Carter County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Garvin County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, Murray County, OK, Pontotoc County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2102 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
914 WWUS74 KOUN 180846 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 246 AM CST Thu Nov 18 2021 TXZ083>090-181700- /O.NEW.KOUN.FZ.W.0005.211119T0900Z-211119T1500Z/ Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 246 AM CST Thu Nov 18 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Hardeman, Foard, Wilbarger, Wichita, Knox, Baylor, Archer and Clay Counties. * WHEN...From 3 AM to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
787 WWUS74 KOUN 181813 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1213 PM CST Thu Nov 18 2021 TXZ083>090-191500- /O.CON.KOUN.FZ.W.0005.211119T0900Z-211119T1500Z/ Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 1213 PM CST Thu Nov 18 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Hardeman, Foard, Wilbarger, Wichita, Knox, Baylor, Archer and Clay Counties. * WHEN...From 3 AM to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
557 WWUS74 KOUN 181916 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 116 PM CST Thu Nov 18 2021 OKZ032-037>048-050>052-191500- /O.EXA.KOUN.FZ.W.0005.211119T0900Z-211119T1500Z/ Hughes-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal- Cotton-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan- Including the cities of Holdenville, Wetumka, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, and Durant 116 PM CST Thu Nov 18 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures between 27-31 degrees. * WHERE...Portions of east central, southeast, southern and southwest Oklahoma. * WHEN...From 3 AM to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ083>090-191500- /O.CON.KOUN.FZ.W.0005.211119T0900Z-211119T1500Z/ Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 116 PM CST Thu Nov 18 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Hardeman, Foard, Wilbarger, Wichita, Knox, Baylor, Archer and Clay Counties. * WHEN...From 3 AM to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
430 WWUS74 KOUN 190959 AAB NPWOUN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Norman OK 359 AM CST Fri Nov 19 2021 OKZ032-037>048-050>052-TXZ083>090-191500- /O.CON.KOUN.FZ.W.0005.000000T0000Z-211119T1500Z/ Hughes-Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal- Cotton-Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan- Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- Including the cities of Holdenville, Wetumka, Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, Ringling, Ryan, Ardmore, Tishomingo, Atoka, Marietta, Thackerville, Madill, Kingston, Durant, Quanah, Crowell, Vernon, Sheppard AFB, Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday, Lakeside City, Scotland, and Henrietta 359 AM CST Fri Nov 19 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 26. * WHERE...Portions of southern Oklahoma and northern Texas. * WHEN...Until 9 AM this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Nov 18, 2:39 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 18, 2:39 AM CST, 7 minutes before
Area Forecast Discussion National Weather Service Norman OK 239 AM CST Thu Nov 18 2021 ...New SHORT TERM... .SHORT TERM... (Today and tonight) Issued at 232 AM CST Thu Nov 18 2021 The center of the cooler and much drier air mass will pass west to east over Oklahoma today. Light north winds will prevail, but turn to the south over northwestern Oklahoma this afternoon. Surface lee trough development early Friday will bring wind speeds up there by daybreak. In our Texas counties we will go with a freeze warning for Friday morning with temperatures expected near or slightly below freezing. && .LONG TERM... (Friday through Wednesday) Issued at 222 AM CST Thu Nov 18 2021 Pressure gradient will increase Friday leading to breezy southerly winds. A brief warming trend is also expected to begin Friday and continue into Saturday with above average temperatures on Saturday. The warming trend will end on Sunday due to a cold front moving across the area Saturday night/early Sunday. The breezy southerly winds and low humidity will likely lead to elevated fire weather conditions across portions of western OK Friday afternoon. Moisture return is expected to be enough by Saturday that the min humidity won't be quite as low as Friday. Models show an upper trough developing over the eastern U.S. late this weekend into early next week with upper ridge over the west. The ridge is currently expected to shift over the area on Tuesday with a trough over the western U.S. With the ridge over the area and breezy southerly winds, warmer temperatures are expected and elevated fire weather conditions could be possible for part of the fa. After that models differ with each other and from run to run on the evolution of the mentioned upper trough as it approaches and/or moves across the area with some models at times showing a closed low eventually developing where others show the system remaining as an open wave. The models do seem to agree that another cold front will move across the fa some time Wednesday. Depending on the evolution of the storm system, some precipitation could be possible towards the latter half of next week although what, how much, where, and timing is a question. Unfortunately, there is just a great deal of uncertainty right now for the last half of next week, including for Thanksgiving Day. Hopefully, models will begin to become in better agreement and/or more consistent soon increasing confidence on what will happen around Thanksgiving. && .AVIATION... (06Z TAFS) Issued at 1035 PM CST Wed Nov 17 2021 North winds will continue to decrease overnight and will remain relatively light through the day Thursday. Winds will gradually shift back to the south/southeast toward the end of the forecast. Periods of high clouds will continue to move across the area. && .UPPER AIR... Issued at 1142 AM CST Tue Nov 16 2021 No upper air flights are planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 54 32 58 44 / 0 0 0 0 Hobart OK 56 31 61 43 / 0 0 0 0 Wichita Falls TX 58 32 62 45 / 0 0 0 0 Gage OK 55 34 65 38 / 0 0 0 0 Ponca City OK 55 30 58 40 / 0 0 0 0 Durant OK 59 31 60 40 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...Freeze Warning from 3 AM to 9 AM CST Friday for TXZ083>090. && SHORT TERM...09 LONG TERM....25 AVIATION...30
Hazardous weather outlook, Nov 17, 7:31 PM CST, 7 hours 15 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 731 PM CST Wed Nov 17 2021 OKZ004>048-050>052-TXZ083>090-190145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 731 PM CST Wed Nov 17 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Fire Weather... A return of gusty south winds and dry air will result in elevated fire weather conditions on Friday afternoon across western Oklahoma and western north Texas. Elevated fire weather conditions may develop across parts of western Oklahoma on Tuesday afternoon as mild and windy conditions develop. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Nearby
Freeze Warnings in Oklahoma, 2021Freeze Warnings in Texas, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.